Alert archive / Guam / High Surf Advisories in 2021
High Surf Advisory 8, NWS Guam
NWS Guam issued this high surf advisory at Apr 24, 2021, 2:09 AM CDT. It took effect at Apr 24, 2021, 3:00 PM CDT. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2021, 2:09 AM CDT (07:09 UTC)
- In effect from
- Apr 24, 2021, 3:00 PM CDT
- Expired
- Apr 27, 2021, 3:00 PM CDT
- In force
- 3 days
- Issued by
- NWS Guam
The text
As transmitted.
400 WHMY40 PGUM 240709 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 509 PM ChST Sat Apr 24 2021 GUZ001>004-242000- /O.NEW.PGUM.SU.Y.0008.210424T2000Z-210426T2000Z/ Guam-Rota-Tinian-Saipan- 509 PM ChST Sat Apr 24 2021 ...HIGH SURF ADVISORY IN EFFECT FROM 6 AM SUNDAY TO 6 AM TUESDAY... * WHAT...Large breaking waves of 8 to 10 feet expected in the surf zone. * WHERE...Along west facing reefs of Guam, Rota, Tinian and Saipan. * WHEN...From 6 AM Sunday to 6 AM ChST Tuesday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Large breaking waves can knock you down and cause serious injuries. Strong rip currents can drag you out to sea. * ADDITIONAL DETAILS...Distant Subtropical Storm Surigae continues to slowly move toward the east-southeast, generating west swell that will produce hazardous surf conditions along west facing reefs. As the swell shifts toward the northwest, hazardous surf conditions may spread to north facing reefs Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. && $$ Kleeschulte
9 follow-up statements
727 WHMY40 PGUM 241721 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 321 AM ChST Sun Apr 25 2021 GUZ001>004-250130- /O.CON.PGUM.SU.Y.0008.210424T2000Z-210426T2000Z/ Guam-Rota-Tinian-Saipan- 321 AM ChST Sun Apr 25 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM CHST TUESDAY... * WHAT...Hazardous surf of 8 to 10 feet expected in the surf zone and dangerous rip currents. * WHERE...Along north and west facing reefs of Guam, Rota, Tinian and Saipan. * WHEN...From 6 AM this morning to Tuesday morning. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Large breaking waves can knock you down and cause serious injuries. Strong rip currents can drag you out to sea. * ADDITIONAL DETAILS...Distant Subtropical Storm Surigae and a large mid-latitude low will generate the north and west swell that will produce hazardous surf conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. && $$ Slaughter
940 WHMY40 PGUM 250158 CCA CFWGUM Coastal Hazard Message...CORRECTED National Weather Service Tiyan GU 1158 AM ChST Sun Apr 25 2021 GUZ001>004-250130- /O.COR.PGUM.SU.Y.0008.000000T0000Z-210426T2000Z/ Guam-Rota-Tinian-Saipan- 1158 AM ChST Sun Apr 25 2021 CORRECTED EXPIRATION TIME ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM TUESDAY... * WHAT...Hazardous surf of 8 to 10 and dangerous rip currents. * WHERE...Along north and west facing reefs of Guam, Rota, Tinian and Saipan. * WHEN...Through Tuesday morning. * IMPACTS...Large breaking waves can knock you down and cause serious injuries. Strong rip currents can drag you out to sea. * ADDITIONAL DETAILS...Distant Subtropical Storm Surigae and a large mid-latitude low will generate the north and west swell that will produce hazardous surf conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid venturing near reef lines facing north and west. It will be risky to swim or snorkel in these conditions. && $$ Slaughter
668 WHMY40 PGUM 250209 AAA CFWGUM Coastal Hazard Message...UPDATED National Weather Service Tiyan GU 1209 PM ChST Sun Apr 25 2021 GUZ001>004-250900- /O.CON.PGUM.SU.Y.0008.000000T0000Z-210426T2000Z/ Guam-Rota-Tinian-Saipan- 1209 PM ChST Sun Apr 25 2021 UPDATED TO EXTEND EXPIRATION TIME ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM TUESDAY... * WHAT...Hazardous surf of 8 to 10 feet and dangerous rip currents. * WHERE...Along north and west facing reefs of the Marianas. * WHEN...Until 6 AM Tuesday. * IMPACTS...Large breaking waves can knock you down and cause serious injuries. Strong rip currents can drag you out to sea. * ADDITIONAL DETAILS...Multiple swells generated by distant Sub- tropical Storm Surigae and a large mid-latitude low will prolong hazardous surf conditions for the next few days. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid venturing near reef lines facing north and west. It will be risky to swim or snorkel in these conditions. && $$ Chan
272 WHMY40 PGUM 250629 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 429 PM ChST Sun Apr 25 2021 GUZ001>004-252000- /O.CON.PGUM.SU.Y.0008.000000T0000Z-210426T2000Z/ Guam-Rota-Tinian-Saipan- 429 PM ChST Sun Apr 25 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM CHST TUESDAY... * WHAT...Hazardous surf of 8 to 10 feet and dangerous rip currents. * WHERE...Along west and north facing reefs. * WHEN...Until 6 AM Tuesday. * IMPACTS...Large breaking waves can knock you down and cause serious injuries. Strong rip currents can drag you out to sea. * ADDITIONAL DETAILS...Multiple swells generated by the remnants of Surigae and a large mid-latitude low will prolong hazardous surf conditions for the next few days. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid venturing near reef lines facing north and west. It will be risky to swim or snorkel in these conditions. && $$ Kleeschulte
821 WHMY40 PGUM 251922 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 522 AM ChST Mon Apr 26 2021 GUZ001>004-260900- /O.EXT.PGUM.SU.Y.0008.000000T0000Z-210427T2000Z/ Guam-Rota-Tinian-Saipan- 522 AM ChST Mon Apr 26 2021 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM WEDNESDAY... * WHAT...Hazardous surf of 8 to 12 feet and dangerous rip currents. * WHERE...Along west and north facing reefs. * WHEN...Until 6 AM Wednesday. * IMPACTS...Large breaking waves can knock you down and cause serious injuries. Strong rip currents can drag you out to sea. * ADDITIONAL DETAILS...Multiple swells generated by the remnants of Surigae and a large mid-latitude low will prolong hazardous surf conditions for the next couple of days. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid venturing near reef lines facing north and west. It will be risky to swim or snorkel in these conditions. && $$ Aydlett
163 WHMY40 PGUM 260600 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 400 PM ChST Mon Apr 26 2021 GUZ001>004-262000- /O.CON.PGUM.SU.Y.0008.000000T0000Z-210427T2000Z/ Guam-Rota-Tinian-Saipan- 400 PM ChST Mon Apr 26 2021 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM WEDNESDAY... * WHAT...Hazardous surf of 10 to 12 feet and dangerous rip currents. * WHERE...Along west and north facing reefs of the Marianas. * WHEN...Until 6 AM Wednesday. * IMPACTS...Large breaking waves can knock you down and cause serious injuries. Strong rip currents can drag you out to sea. * ADDITIONAL DETAILS...Multiple swells generated by the remnants of Surigae and a large mid-latitude low will prolong hazardous surf conditions for the next couple of days. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid venturing near reef lines facing north and west. Rip currents will be life-threatening. && $$ Middlebrooke
387 WHMY40 PGUM 262018 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 618 AM ChST Tue Apr 27 2021 GUZ001>004-270430- /O.CON.PGUM.SU.Y.0008.000000T0000Z-210427T2000Z/ Guam-Rota-Tinian-Saipan- 618 AM ChST Tue Apr 27 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM WEDNESDAY... * WHAT...Hazardous surf of 7 to 9 feet and dangerous rip currents. * WHERE...Along west and north facing reefs of the Marianas. * WHEN...Until 6 AM Wednesday. * IMPACTS...Large breaking waves can knock you down and cause serious injuries. Strong rip currents can drag you out to sea. * ADDITIONAL DETAILS...Multiple swells generated by the remnants of Surigae and a large mid-latitude low will prolong hazardous surf conditions for the next day or so. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid venturing near reef lines facing north and west. Rip currents will be life-threatening. && $$ Stanko
171 WHMY40 PGUM 270545 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 345 PM ChST Tue Apr 27 2021 GUZ001>004-272000- /O.CON.PGUM.SU.Y.0008.000000T0000Z-210427T2000Z/ Guam-Rota-Tinian-Saipan- 345 PM ChST Tue Apr 27 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM WEDNESDAY... * WHAT...Hazardous surf of 7 to 9 feet and dangerous rip currents. * WHERE...Along west and north facing reefs of the Marianas. * WHEN...Until 6 AM Wednesday. * IMPACTS...Large breaking waves can knock you down and cause serious injuries. Strong rip currents can drag you out to sea. * ADDITIONAL DETAILS...Surf is expected to fall below hazardous levels by early Wednesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid venturing near reef lines facing north and west. Rip currents will be life-threatening. && $$ Middlebrooke
009 WHMY40 PGUM 272002 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 602 AM ChST Wed Apr 28 2021 GUZ001>004-272115- /O.EXP.PGUM.SU.Y.0008.000000T0000Z-210427T2000Z/ Guam-Rota-Tinian-Saipan- 602 AM ChST Wed Apr 28 2021 ...HIGH SURF ADVISORY HAS EXPIRED... Buoys show that the north swell has subsided such that surf has fallen below hazardous levels of 9 feet. This has also allowed the high risk of rip currents to fall to moderate. PRECAUTIONARY/PREPAREDNESS ACTIONS... Continue to exercise caution along reef lines as strong rip currents are still possible. $$ Ziobro
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this high surf advisory went out at Apr 23, 4:02 PM CDT, 10 hours 7 minutes earlier.
Area forecast discussion, Apr 23, 4:02 PM CDT, 10 hours 7 minutes before
Area Forecast Discussion National Weather Service Tiyan GU 702 AM ChST Sat Apr 24 2021 .Marianas Synopsis... Mostly clear skies are located south of Rota. For the rest of the CNMI a stationary front located near Anatahan is producing partly to mostly cloudy skies for Saipan and Tinian. Buoys show a west swell around 5 feet at 12 seconds. Approximately 1135 miles northwest of Guam, Tropical Storm Surigae has crossed to the east of 130E, re- entering WFO Guam's Area of Responsibility. && .Discussion... The main weather event will be the passage of a surface trough extending well to the south of TS Surigae starting Sunday night or Monday. This system will be dragged across the region from the remnants of Surigae, as it transitions into an extra- tropical cyclone well north of the Marianas. Models are in good agreement with this system and forecaster confidence remains high through Tuesday evening. The forecast was adjusted, mainly to clarify timing for when this trough will move eastward through the region. Latest guidance shows the onset of showers Sunday night or Monday, lasting through Tuesday afternoon. Winds will also increase Monday, reaching 15 to 20 mph, with stronger winds over Tinian and Saipan. After the passage of the system, winds will shift, becoming easterly again as the trade winds reorganize. In the second half of next week showers will remain a possibility but will be isolated as the atmosphere become more stable. && .Marine... Surf will begin to rise tonight as a north swell from a mid-latitude low reaches the Marianas. At the same time the west swell will begin to shift, becoming more northwest as Surigae continues to move northeastward. Based on altimetry data and the historical bias of the GFS-based wave models to underestimate north swells, the latest coastal waters forecast reflected an increased height of the north swell. The peak of the swell is expected to arrive Monday night or Tuesday, possibly leading to hazardous conditions for small craft and hazardous surf along north and west facing reefs. && .Fire weather... The KBDI continues to climb and is now at 730. Several large fires were reported yesterday as fuels remain extremely dry. With no wetting rain expected until Sunday night, at the earliest, fire conditions will continue to deteriorate. While fire weather watch criteria won't be reached today due to a lack of winds, on Sunday, before the onset of rain, winds will increase possibly leading to a narrow window where a red flag warning could be issued. && .Tropical systems... Surigae, now a tropical storm, has move back into WFO Guam's AOR. Because of that, we have begun issuing tropical cyclone public advisories once again. TS Surigae will move eastward, well north of the Marianas, as it transitions into an extra-tropical cyclone. There will be no direct impacts to the Marianas from Surigae, but swells from the storm will could cause hazardous surf along west and north facing reefs. Surigae will not intensify back to typhoon strength as environmental wind shear is too strong and it is becoming extra- tropical as it interacts with the frontal boundary. && .Eastern Micronesia... Weak trades reach westward into the Marshall Islands as a narrow ridge, extending northeast from Pohnpei and Kosrae toward Midway Atoll, gets squeezed so the south of a stationary front curving from the Marianas to northeast of Wake Island. Despite the ridge, satellite imagery shows extensive low and mid-level cloud cover within a moist environment with MIMIC TPW indicating precipitable water amounts around 2 inches for much of the region. Heading through the weekend, easterly trades will punch farther and farther west as the weakening frontal system allows the surface ridge to lift northward. Other than the occasional flare up of trade-wind showers seen in the models, a rather dry and benign weather pattern is expected into early next week. Seas of 3 to 5 feet will increase by Sunday, rising to between 5 and 7 feet early next week as larger north-period swell reaches the region, first from a large mid- latitude low east of Japan, then from the remnants of TS Surigae, later in the week. Altimetry data will need to be closely watched the next couple of days to gauge how wave models are handling the north swell. Slightly larger swell would be capable of producing hazardous surf of around 9 feet along north facing reefs early next week. && .Western Micronesia... Weak high pressure is maintaining a stable and dry pattern across much of the region, but Chuuk remains within a convergent southwesterly flow that has maintained showers and thunderstorms through the night. For Yap and Palau, weak southwest to west winds will become moderate by Sunday with increasing moisture gradually moving in from the west. Convergent winds well south of a weakening TS Surigae will bring increasing showers and thunderstorms to both locations by Sunday night or Monday. By Tuesday, regional winds will decrease and become variable. Around midweek, easterly trades will begin to reassert themselves across the area. Seas of 4 to 5 feet will increase to between 5 and 8 feet Sunday or Monday as northerly swell spreads into the area from Surigae. Surf could approach hazardous levels of 9 feet late weekend or early week. Wet conditions will continue for the short term at Chuuk, but should begin to diminish tonight as a low-level ridge spreads into the area from the east. A small surge of trade winds is expected to kick up another round of showers around Monday. Seas will rise from around 4 feet today to between 4 and 6 feet early next week as a longer-period north to northwest swell reaches the area. && .GUM WATCHES/WARNINGS/ADVISORIES... GU...None. Marianas Waters...None. && Marianas: Slaughter Micronesia: Aydlett
Nearby
High Surf Advisories in Guam, 2021Every high surf advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.